Alert archive / New York / River Flood Warnings in 2015

River Flood Warning 3, NWS Burlington, VT

June 1, 2015Clinton County, Essex County, New York

NWS Burlington, VT issued this river flood warning at Jun 1, 2015, 8:35 AM EDT for Clinton County, Essex County, New York. It took effect at Jun 1, 2015, 11:49 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 8:35 AM EDT (12:35 UTC)
In effect from
Jun 1, 2015, 11:49 AM EDT
Expired
Jun 2, 2015, 1:20 AM EDT
In force
14 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, NY, Essex County, NY

The radar

The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6). The gauge peaked at 7.03 ft at Jun 1, 2015, 2:00 PM EDT.

actionminormoderate24681006/0106/0206/03
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WGUS41 KBTV 011235
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
835 AM EDT MON JUN 1 2015

...The National Weather Service in Burlington has issued a flood 
warning for the following rivers in New York...

  East Branch Ausable River At Ausable Forks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

NYC019-031-020520-
/O.NEW.KBTV.FL.W.0003.150601T1549Z-150602T0520Z/
/ASFN6.1.ER.150601T1549Z.150601T1800Z.150601T2320Z.NO/
835 AM EDT MON JUN 1 2015

The National Weather Service in Burlington has issued a 

* Flood Warning for 
  The East Branch Ausable River At Ausable Forks.
* from this morning to late tonight...Or until the warning is 
  cancelled.
* At  8:18 AM Monday the stage was 5.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and 
  continue to rise to near 7.8 feet by Monday afternoon.the river 
  will fall below flood stage by Monday evening.
* Impact...At 8.0 feet...Water will approach route 9N near Stickney 
  Bridge in Jay, and Stone House and Anthony River Roads. Minor 
  flooding can occur in Keene. Water begins to overflow onto Hulls 
  Falls Road, Route 73, and Route 9N near Marcy Field. High water 
  will impact interests at Alice Falls near Keeseville.

&&
    
LAT...LON 4461 7343 4447 7338 4437 7361 4411 7372
      4413 7391 4449 7378             

$$
2 follow-up statements
663 
WGUS81 KBTV 011550
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1150 AM EDT MON JUN 1 2015

...The Flood Warning continues for the following rivers in New 
York...

  East Branch Ausable River At Ausable Forks

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

NYC019-031-020237-
/O.EXT.KBTV.FL.W.0003.150601T1550Z-150602T0237Z/
/ASFN6.1.ER.150601T1550Z.150601T1800Z.150601T2037Z.NO/
1150 AM EDT MON JUN 1 2015

The Flood Warning continues for
  The East Branch Ausable River At Ausable Forks.
* until this evening...Or until the warning is cancelled.
* At 11:15 AM Monday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage and crest near 7.7 feet by 
  this afternoon. The river will fall below flood stage by 
  this evening.
* Impact...At 8.0 feet...Water will approach route 9N near Stickney 
  Bridge in Jay, and Stone House and Anthony River Roads. Minor 
  flooding can occur in Keene. Water begins to overflow onto Hulls 
  Falls Road, Route 73, and Route 9N near Marcy Field. High water 
  will impact interests at Alice Falls near Keeseville.

&&
    
LAT...LON 4461 7343 4447 7338 4437 7361 4411 7372
      4413 7391 4449 7378             

$$
628 
WGUS81 KBTV 011947
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
347 PM EDT MON JUN 1 2015

...The Flood Warning is cancelled for the following rivers in New 
York...

  East Branch Ausable River At Ausable Forks

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety message...

If you live or travel near streams and rivers seek higher ground 
immediately at first signs of rising water. Obey all road closure 
signs, they are there for your safety. Do not attempt to drive 
through flooded areas, most flood deaths occur in automobiles. Turn 
around, don't drown!

Stay tuned to developments by listening to noaa weather radio, or by 
visiting our web site at: weather.gov.

&&

NYC019-031-012017-
/O.CAN.KBTV.FL.W.0003.000000T0000Z-150602T0237Z/
/ASFN6.1.ER.150601T1652Z.150601T1700Z.150601T1742Z.NO/
347 PM EDT MON JUN 1 2015

The Flood Warning is cancelled for
  The East Branch Ausable River At Ausable Forks.
* At  3:45 PM Monday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at  1:42 PM Monday.
* Forecast...The river will continue to fall to 4.5 feet by Tuesday 
  morning.
* Impact...At 7.0 feet...Minor flooding can occur in Keene. Water 
  begins to overflow onto Hulls Falls Road, Route 73, and Route 9N 
  near Marcy Field. High water will impact interests at Alice Falls 
  near Keeseville.

&&
    
LAT...LON 4461 7343 4447 7338 4437 7361 4411 7372
      4413 7391 4449 7378             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Jun 1, 7:41 AM EDT, 54 minutes earlier.

Area forecast discussion, Jun 1, 7:41 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
741 AM EDT MON JUN 1 2015

.SYNOPSIS...
PERIODS OF RAIN WILL CONTINUE ACROSS THE NORTH COUNTRY
TODAY...WITH POCKETS OF MODERATE RAIN LIKELY. THIS RAIN WILL RESULT
IN SHARP RISES ON RIVERS...BUT NO WIDESPREAD FLOODING IS
ANTICIPATED. TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL
THROUGH TUESDAY...BEFORE WARMER AND DRIER WEATHER ARRIVES FOR
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 715 AM EDT MONDAY...AREA OF MODERATE RAIN CONTS TO TRACK
EAST ACROSS CENTRAL/EASTERN VT WITH LIGHTER RETURNS OVER NORTHERN
NEW YORK. EXPECT STEADIER/HEAVIER PRECIP TO BECOME MORE SCATTERED
AND TRRN DRIVEN THIS MORNING...WITH ADDITIONAL QPF VALUES BTWN
0.25 AND 0.50 INCHES. SHARP RISES HAVE OCCURRED DUE TO THE
RAINFALL OVER NIGHT ON THE SMALLER RIVERS WITH NEAR FLOOD STAGE
EXPECTED ON THE MAD RIVER AT MORETOWN AND DOG RIVER AT NORTHFIELD.
OTHERWISE...THINKING AUSABLE RIVER IN NEW YORK WILL REACH ACTION
STAGE...BASED ON CRNT OBS AND RIVER BASIN PRECIP. HAVE UPDATED
FCST TO TAPER POPS FROM SW TO NE ACROSS OUR CWA TODAY...WITH MOST
CONCENTRATED AREA OF RAIN SHOWERS OVER NORTHERN NY INTO NORTHERN
VT. TEMPS WILL BE A DEGREE OR TWO WARMER.

FORECAST FOCUS WILL BE RAINFALL TODAY AND LOCATION OF HEAVIEST
QPF. WATER VAPOR SHOWS LEFTOVER MCV AND ASSOCIATED MOISTURE
QUICKLY MOVING ACROSS OUR CWA...WITH ADDITIONAL ENERGY/MOISTURE
MOVING INTO THE OHIO VALLEY. THIS WILL IMPACT OUR CWA TONIGHT INTO
TUESDAY...WITH SOME MORE SHOWERS. THE COMBINATION OF 25H JET OVER
SOUTHERN CANADA AND DEVELOPING 85H JET OF 40 TO 50 KNOTS ACRS
CENTRAL NY...HAS HELPED ENHANCE DEEP LAYER FORCING AND ASSOCIATED
PRECIP ACRS OUR REGION THIS MORNING. EXPECTING THE HEAVIER AND
STEADIER RAINFALL TO TAPER OFF FROM WEST TO EAST BTWN 12-
15Z...WITH ADDITIONAL SHOWERS REDEVELOPING FROM NORTHERN NY INTO
CENTRAL/NORTHERN VT. GIVEN THE 24 TO 36 HR BREAK BETWEEN SATURDAY
EVENINGS CONVECTIVE RAINFALL AND THIS MOISTURE ASSOCIATED WITH
MVC...HAS ALLOWED RIVERS TO FALL...AND NOT EXPECTING ANY PROBLEMS.
THE AUSABLE RIVER BASIN WILL NEED TO BE WATCHED CLOSELY...AS NORTH
TO NORTHEAST SFC TO 900MB WINDS WILL HELP TO CREATE ADDITIONAL
LIFT OVER THE HIGH PEAKS AND PRODUCE LOCALIZED HEAVIER RAINFALL
AMOUNTS. OVERALL...MODELS HAVE INCREASED THE FORWARD SPEED OF
MOISTURE ASSOCIATED WITH ENERGY IN THE FAST WESTERLY FLOW
ALOFT...RESULTING IN LESS QPF ACROSS OUR FA. EXPECTING GENERALLY A
0.50" TO 1.50" WITH LOCALIZED AMOUNTS NEAR 2.0" IN THE AUSABLE
RIVER BASIN/HIGH PEAKS REGION. ALSO...THE RATE OF RAINFALL WILL BE
MUCH LESS THAN SATURDAY NIGHT...RESULTING IN BETTER ABSORPTION
INTO THE GROUND AND LESS RUNOFF. THIS WILL CREATE LESS RIVER
RESPONSES ACROSS OUR REGION.

BY THIS AFTERNOON...WEAK MID/UPPER LVL DRY SLOT WILL PUSH INTO OUR
CENTRAL/SOUTHERN CWA...PRODUCING LESS OVERALL COVERAGE OF PRECIP.
BETTER MOISTURE AND DYNAMICS WILL BE LOCATED FROM NORTHERN NY INTO
NORTHERN VT...WHERE WE WILL CONT TO MENTION NEAR 100% POPS...WITH
CHC POPS SOUTH. TEMPS WILL ONCE AGAIN BE WELL BELOW NORMAL AND ONLY
A COUPLE DEGREES WARMER THAN SUNDAY...MAINLY 50S WITH A FEW UPPER
40S IN THE MTNS. NORTHEAST WINDS WILL SHIFT TO THE SOUTH/SOUTHEAST
BY EVENING AT 5 TO 15 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 330 AM EDT MONDAY...MID/UPPER LVL TROF
ASSOCIATED WITH NORTHERN STREAM ENERGY ACROSS THE GREAT LAKES WILL
MOVE INTO OUR CWA. THIS WILL HELP DEVELOP A WELL DEFINED MID/UPPER
LVL DRY SLOT TONIGHT...WITH PRECIP QUICKLY DECREASING FROM SOUTH TO
NORTH BY 06Z. ADDITIONAL RAINFALL WILL RANGE FROM A COUPLE TENTHS
SOUTHERN VT SECTIONS TO LOCALIZED 0.40 OR 0.50 IN THE UPSLOPE
REGIONS OF THE HIGH PEAKS. EXPECT PLENTY OF CLOUDS OVERNIGHT...AS
SOUNDINGS SHOW LOTS OF MOISTURE BELOW 7000 KFT....WITH AREAS OF
DRIZZLE LIKELY OVER THE HIGHER TRRN. TEMPS WILL REMAIN NEARLY
STATIONARY OVERNIGHT...IN THE M/U 40S MTNS TO LOWER 50S VALLEYS. ON
TUESDAY CYCLONIC UPSLOPE FLOW ON WEST TO NORTHWEST WINDS DEVELOP
WITH ADDITIONAL LIGHT SHOWERS LIKELY OVER THE MTNS. SOUNDINGS SHOW
LIMITED FORCING AND DEPTH OF DEEP LAYER RH...DECREASING THROUGH THE
DAYTIME HOURS. WILL MENTION LIKELY POPS MTNS AND CHC POPS CT...SAINT
LAWRENCE AND CHAMPLAIN VALLEYS. ADDITIONAL QPF WILL BE LIGHT AND
HAVE NO IMPACTS ON RIVERS. PROGGED 85H TEMPS ARE ONLY 2 TO 4C...BUT
WITH SOME BREAKS IN THE NW DOWNSLOPE REGIONS OF THE WESTERN CPV AND
LWR CT RIVER VALLEY TEMPS SHOULD WARM BACK INTO THE MID 60S...WITH
L/M 50S IN THE MTNS ON TUESDAY. ON TUESDAY NIGHT INTO WEDS SURFACE
HIGH PRES BUILDS INTO OUR REGION. THIS COMBINED WITH AREA OF
SUBSIDENCE ALOFT WILL CREATE AREAS OF CLEARING ON TUES NIGHT/WEDS
MORNING. AREAS OF FOG/BR WILL DEVELOP...GIVEN VERY SATURATED
BOUNDARY LAYER CONDITIONS FROM RECENT RAIN...AND WILL MENTION IN
FCST GRIDS. TEMPS WILL FALL BACK INTO THE 30S SLK/NEK TO L/M 40S
WARMER VALLEYS. WEDS WILL FEATURE PARTLY SUNNY SKIES WITH TEMPS
RETURNING TO NEAR NORMAL. CANNOT RULE OUT A SPRINKLE/SHOWER OVER THE
NEK ON WEDS AFTN...FROM 5H VORT AND SOME WEAK SFC INSTABILITY. WILL
MENTION SCHC/LOW CHC POPS ATTM.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 352 AM EDT MONDAY...HIGH PRESSURE WILL BE OVER THE REGION
WEDNESDAY NIGHT THROUGH THURSDAY...RESULTING IN DRY CONDITIONS
ALONG WITH MODERATING TEMPERATURES. LOWS WEDNESDAY NIGHT WILL STILL
A BIT COOL WITH LOWS MAINLY IN THE 40S...BUT HIGHS ON THURSDAY
WILL BE IN THE MID TO UPPER 70S UNDER MOSTLY SUNNY SKIES.

AS HIGH PRESSURE EXITS EAST OF NEW ENGLAND THURSDAY NIGHT...WE WILL
SEE AN INCREASE IN CLOUDS AND EVEN A LOW CHANCE FOR A FEW SHOWERS
TOWARDS MORNING. THIS DUE TO MOISTURE ADVECTION ASSOCIATED WITH
WEAK MID-LEVEL SHORTWAVE APPROACHING FROM THE OHIO VALLEY. WITH
MOISTURE ALREADY IN PLACE...CHANCE OF SHOWERS INCREASES DURING
FRIDAY AS WEAK COLD FRONT APPROACHES FROM SOUTHERN ONTARIO/QUEBEC.
HAVE CONTINUED WITH 30-40 POPS FOR FRIDAY INTO FRIDAY EVENING.
CHANCE OF SHOWERS THEN DECREASES LATER FRIDAY NIGHT WITH PASSAGE
OF FRONT. HIGH PRESSURE BUILDS IN BEHIND THE FRONT ON SATURDAY
AND PROVIDE THE NORTH COUNTRY WITH DRY AND PLEASANT CONDITIONS
NEXT WEEKEND ALONG WITH AMPLE SUNSHINE.

AS FOR TEMPERATURES...HIGHS WILL BE GENERALLY IN THE MID TO UPPER
70S ON FRIDAY AND IT WILL BE A BIT MORE HUMID. NOT MUCH CHANGE
OVER THE WEEKEND WITH HIGHS EACH DAY IN THE LOWER TO MID 70S
ALONG WITH LOWER RELATIVELY HUMIDITY LEVELS. MIN TEMPS WILL RANGE
MOSTLY FROM THE MID 40S TO THE MID 50S.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...LIGHT STRATIFORM RAIN WILL PERSIST THROUGH
MOST OF THE TAF PERIOD. A MIX OF VFR/MVFR/IFR CONDITIONS OVER NEXT
COUPLE OF HOURS WILL TRANSITION TO MOSTLY MVFR WITH AREAS OF IFR.
THESE CONDITIONS WILL PERSIST RIGHT THROUGH TONIGHT. BEST CHANCE
FOR SEEING IFR CEILINGS WILL BE AT MPV/SLK...ALTHOUGH A PERIOD OF
IFR POSSIBLE AT PBG/BTV/MSS THIS MORNING AND AT ALL SITES LATER
TONIGHT. VISIBILITIES MAINLY VFR OR MVFR IN LIGHT RAIN AND MIST.

NORTHEAST WINDS WILL BECOME MORE EASTERLY TODAY AT SPEEDS 5 TO 10
KNOTS...BUT GUSTS AROUND 20 KNOTS AT RUT AND MSS. WINDS DIMINISH
TO AROUND 5 KNOTS TONIGHT.

OUTLOOK 12Z TUESDAY THROUGH THURSDAY...

12Z TUESDAY TO 00Z WEDNESDAY...SCT -SHRA SLOWLY EXITING TO THE
EAST DURING THE DAY TUESDAY. MVFR CIGS/VSBY.

00Z WEDNESDAY THROUGH THURSDAY...MAINLY VFR WITH BUILDING HIGH
PRESSURE...EXCEPT FOR POSSIBLE IFR IN FOG EARLY WEDNESDAY.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES THROUGH 12Z TUESDAY FOR ESSEX COUNTY, NY AND
CENTRAL AND SOUTHERN VT ZONES. AREA OF LIGHT TO MODERATE RAIN
CONTS TO MOVE ACROSS OUR REGION THIS MORNING WITH RAINFALL AMOUNTS
OF 0.50 TO 1.50 OCCURRING WITH THIS PRECIP. THE AUSABLE RIVER MAY
APPROACH FLOOD STAGE TODAY...ALONG WITH A FEW OF THE
SMALLER/FASTER RESPONDING RIVERS IN CENTRAL VT...LIKE THE DOG AND
MAD RIVERS. LARGE STEM BASINS SUCH AS THE LAMOILLE AND WINOOSKI
SHOULD BE ABLE TO HOLD THE ADDITIONAL RAINFALL.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ005>012-017>019.
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ034-035.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...RJS
AVIATION...RJS
HYDROLOGY...TABER
Hazardous weather outlook, Jun 1, 2:51 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
251 AM EDT MON JUN 1 2015

NYZ034-035-VTZ005>012-017>019-020700-
WESTERN ESSEX-EASTERN ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
251 AM EDT MON JUN 1 2015

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>031-087-VTZ001>004-016-020700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
EASTERN FRANKLIN-
251 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in New York, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.